Thunderstorm Wind, Pike
- When
- July 21, 4:00 PM CST
- Where
- Pike County, Osyka
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.000, -90.500
Several trees were reported down along Ole Mill Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 21, 3:00 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 PM CDT THU JUL 21 2005 .DISCUSSION... WHILE SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED ACROSS NEIGHBORING WFO/S TO OUR NORTH AND EAST...OUR AREA HAS SEEN ONLY ISOLATED SHOWERS AND THUNDERSTORMS THUS FAR AS THE LAKE AND SEA BREEZES HAVE BEEN VERY INACTIVE AND WEAK. CONVECTION HAS FOCUSED MAINLY NEAR A WELL DEFINED VORT MAX OVER ARKANSAS IN AN AREA OF MID/UPPER DIVERGENCE ACROSS SOUTH CENTRAL MS AND SOUTH AL. AS CLUSTERS AND LINES OF THUNDERSTORMS WORK SOUTH INTO EXTREME SOUTH MS AND ADJACENT SOUTHEAST LA...A FEW STORMS COULD ORGANIZE AND PULSE UP TO NEAR SEVERE LIMITS...PRODUCING STRONG WIND GUSTS AND POSSIBLY SMALL HAIL. WILL MAINTAIN CHANCE OF CONVECTION THIS EVENING AND A SLIGHT CHANCE OVERNIGHT. ON FRIDAY...VORT MAX APPEARS TO SHEAR OUT OVER THE NORTHWEST PORTION OF THE FORECAST AREA...BUT A POOL OF DEEP LAYER MOISTURE/ HIGH PRECIPITABLE WATER WILL BE OVER THE AREA WITH SOME DRIER AIR WORKING IN JUST TO THE NORTH. COVERAGE OF CONVECTION SHOULD FINALLY GET CLOSE TO 50 PERCENT...AND A FEW THUNDERSTORMS COULD BE STRONG ON FRIDAY. OVER THE WEEKEND...WILL MAINTAIN NEAR CLIMO POPS - 40 PERCENT DURING DAY AND 20 PERCENT AT NIGHT...HOWEVER...LOW LEVEL WINDS ARE FORECAST TO BECOME MORE WEST TO SOUTHWEST...AND DRY AIR IS PROGGED TO MOVE IN AT THE MID LEVELS ON SUNDAY. THIS COULD CAUSE CONVECTION TO BE MORE ISOLATED ON SUNDAY WHICH MEANS HEAT COULD BE A BIGGER PROBLEM. WILL WATCH MODEL TRENDS ON THIS. NEXT WEEK...WILL HAVE TO WATCH A TROPICAL SYSTEM EAST OF FLORIDA AS THE MODELS TRACK THE 500 MB VORT MAX WESTWARD TOWARDS THE EAST GULF OF MEXICO BY MID WEEK. UNTIL THEN...THE CENTRAL GULF COAST SHOULD HAVE NEAR NORMAL OR POSSIBLY SLIGHTLY BELOW NORMAL POPS WITH ABOVE NORMAL TEMPERATURES CONTINUING. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 92 74 93 / 30 50 20 40 BTR 75 94 76 94 / 30 50 20 40 MSY 77 92 77 92 / 30 50 20 40 GPT 76 92 76 91 / 30 50 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT THU JUL 21 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-211700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 600 AM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE IN FROM THE NORTH TODAY AND GIVE A DECENT CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH MAINLY EARLY EVENING. MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW STRONGER THUNDERSTORMS ARE POSSIBLE...MAINLY IN THE AFTERNOON HOURS. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL REMAIN A POSSIBILITY EACH DAY...AS A WARM AND HUMID AIRMASS WILL CONTINUE TO INTERACT WITH LAKE AND SEA BREEZE BOUNDARIES EACH DAY INTO THE EVENING HOURS. THROUGH MID WEEK...MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW STRONGER THUNDERSTORMS ARE POSSIBLE...MAINLY IN THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 8
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 432 PM CDT THU JUL 21 2005 LAZ039-212200- WASHINGTON- 432 PM CDT THU JUL 21 2005 ...STRONG THUNDERSTORMS OVER NORTHEAST WASHINGTON PARISH... AN AREA OF THUNDERSTORMS...MAINLY FROM FRANKLINTON TO THE STATE LINE...WILL CONTINUE TO MOVE SOUTH AT 5 TO 10 MILES AN HOUR. THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS UP TO 40 MILES AN HOUR.... FREQUENT LIGHTNING...AND HEAVY DOWNPOURS OF RAIN OVER FRANKLINTON THROUGH 5 PM. LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE WITH THESE THUNDERSTORMS.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were reported down along Ole Mill Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463235.